Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 15, 2005, 3:37 PM CST for Newton County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 3:37 PM CST (21:37 UTC)
- Expired
- Nov 15, 2005, 4:30 PM CST
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Newton County, TX
The radar
The Lake Charles radar (KLCH), 86 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 152137
SVRLCH
TXC351-152230-
/O.NEW.KLCH.SV.W.0112.051115T2137Z-051115T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 430 PM CST
* AT 332 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
BLEAKWOOD...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
NEWTON BY 345 PM CST
BON WEIR BY 355 PM CST
BURKEVILLE BY 400 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3074 9386 3052 9388 3052 9376 3086 9357
3103 9364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:32 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 15, 2:32 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CST TUE NOV 15 2005
.SYNOPSIS...
A STRONG CANADIAN COLD FRONT IS MOVING RAPIDLY SOUTHEAST TROUGH
EAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF THE FRONT.
THE SPECIAL 18Z UPPER AIR SOUNDING FROM KLCH CONTINUES TO SHOW AN
INCREASE IN MOISTURE AND INSTABILITY ACROSS THE AREA WITH CAPE
VALUES AROUND 3K J/KG AND PWAT NEAR 1.7 INCHES. WINDS HAVE BECOME A
LITTLE MORE UNI-DIRECTIONAL WITH DRY LAYERS STILL SEEN IN THE MID
LEVELS. THEREFORE...LOOKS LIKE SOME DAMAGING WIND GUSTS AND HAIL
WILL BE POSSIBLE WITH SOME OF THE STORMS AS THEY MOVE THROUGH.
HAVE ALREADY HAD WIND GUSTS AROUND 50 MPH IN VERNON PARISH WITH
STORMS THAT WENT THROUGH THERE ABOUT AN HOUR AGO.
A TORNADO WATCH IS IN EFFECT FROM SPC FOR THE LOUISIANA PARISHES
NORTH OF I-10 THROUGH 7 PM.
&&
.DISCUSSION...
COLD FRONT WILL CONTINUE TO MOVE RAPIDLY TO THE SOUTHEAST REACHING
THE LAKES AREA OF SOUTHEAST TEXAS IN A COUPLE OF HOURS AND EXITING
THE FORECAST AREA BY MIDNIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PASSES.
AFTER THE FRONT PASSES...DRIER AND MUCH COOLER AIR WILL MOVE IN.
STRONG NORTH WINDS BEHIND THE FRONT WITH 20 PLUS MPH SUSTAINED
WINDS POSSIBLE ACROSS THE SOUTHERN ZONES AND WILL ISSUE A NPW FOR
A LAKE WIND ADVISORY TO COVER THIS.
COLDEST AIRMASS OF THE SEASON WILL THEN BE THE STORY FOR THE
REMAINDER OF THE WEEK. THURSDAY MORNING LOOKS TO BE THE COLDEST
AT THIS POINT WITH BELOW FREEZING TEMPERATURES POSSIBLE ACROSS THE
NORTHERN ZONES.
A SECONDARY COLD FRONT WILL COME ACROSS THE FORECAST AREA ON
SUNDAY...HOWEVER VERY LIMITED MOISTURE AHEAD OF THIS FRONT AND WILL
LEAVE THE MENTION OF RAIN OUT OF THE FORECAST WITH ITS PASSAGE.
&&
.MARINE...
BREEZY SOUTHERLY WINDS WILL TURN TO THE NORTH THIS EVENING AND
OVERNIGHT AS A COLD FRONT MOVES ACROSS. STRONG COLD AIR ADVECTION
WITH LOW DEWPOINTS RIDING OVER STILL RELATIVELY WARM GULF
TEMPERATURES WILL CAUSE QUITE TURBULENT CONDITIONS. SUSTAINED
WINDS AROUND 30 TO 35 KNOTS WITH FREQUENT GUSTS ABOVE GALE FORCE.
THEREFORE..WILL CONTINUE THE GALE WARNING THAT WAS ISSUED EARLIER.
OFFSHORE WINDS WILL GRADUALLY LESSEN BUT CONTINUE ON THE STRONG
SIDE FOR THE NEXT FEW DAYS.
&&
.AVIATION...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS UNTIL THE
FRONT PASSES. IFR VISIBILITIES DUE TO HEAVY RAINFALL ALONG WITH
FREQUENT LIGHTNING AND STRONG WINDS WILL ACCOMPANY THE STORMS.
SKIES WILL GRADUALLY CLEAR OVERNIGHT INTO WEDNESDAY
MORNING...HOWEVER STRONG AND GUSTY NORTHERLY WINDS WILL OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 48 59 35 60 / 70 0 0 0
KBPT 47 60 36 62 / 60 0 0 0
KAEX 42 58 31 59 / 60 0 0 0
KLFT 49 59 35 60 / 70 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST.
LANDRY...AND VERNON.
LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...AND VERMILION.
TX...LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: JEFFERSON...AND ORANGE.
GM...GALE WARNING FROM 9 PM TUESDAY TO 9 AM WEDNESDAY FOR ALL
COASTAL WATERS.
&&
RUAHazardous weather outlook, Nov 15, 5:30 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CST TUE NOV 15 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-161130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 530 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BRING A BAND OF THUNDERSTORMS THROUGH THE AREA FROM THE NORTHWEST LATE TUESDAY AFTERNOON THROUGH EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD REACH SEVERE LEVELS. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS BEGINNING THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS THROUGH WEDNESDAY MORNING. A LAKE WIND ADVISORY COULD BE NECESSARY FOR INLAND AREAS BY WEDNESDAY MORNING. THE FIRST FREEZE OF THE SEASON IS EXPECTED THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING. JS
In the hours before
Local storm report, Nov 15, 1:29 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST FORT POLK 31.05N 93.21W
11/15/2005 52 MPH VERNON LA ASOS
FORT POLK ASOS RECORDED WIND GUST TO 52 MPH.
&&
SHAMBURGERLocal storm report, Nov 15, 1:30 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL FORT POLK 31.05N 93.21W
11/15/2005 0.25 INCH VERNON LA FIRE DEPT/RESCUE
SOUTH FORT POLK FIRE DEPARTMENT REPORTED PEA SIZE HAIL.
&&
SHAMBURGERLocal storm report, Nov 15, 1:57 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
157 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST 4 NE FORT POLK 31.09N 93.16W
11/15/2005 51 MPH VERNON LA ASOS
KDNK ASOS ON NORTH SIDE OF FORT POLK RECORDED A WIND GUST
TO 51 MPH.
&&
SHAMBURGERSpecial weather statement, Nov 15, 3:25 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 325 PM CST TUE NOV 15 2005 TXZ181-182-201-152230- HARDIN-JASPER-NEWTON- 325 PM CST TUE NOV 15 2005 ...STORMS WITH EXCESSIVE LIGHTNING OVER HARDIN COUNTY...EASTERN JASPER COUNTY...NEWTON COUNTY... AT 316 PM CST...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A LINE OF THUNDERSTORMS WITH EXCESSIVE LIGHTNING FROM SILSBEE TO JASPER AND NEWTON...MOVING NORTHEAST AT 25 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON GOLF COURSES OR PARKS OFFER NO PROTECTION. FN/JR
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:54 PM CST | Severe Thunderstorm Warning | LCH | Tyler | 66 min |
| Nov 15, 3:04 PM CST | Lake Wind Advisory | LCH | 21 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.